Flash Flood, Hamilton
- When
- March 12, 8:05 AM EST to 11:00 AM EST
- Where
- Hamilton County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.150, -84.533
Numerous roads were flooded across the Cincinnati metro area.
6 flash flood, 4 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 12, 6:45 AM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 645 AM EST SUN MAR 12 2006 .AVIATION (12Z-12Z)... SFC LO LOCATED IN WESTERN INDIANA THIS MRNG...WITH WARM FRONT EXTENDING SOUTHEAST INTO NRN KY. MAIN LINE OF TSTMS EAST OF TAF SITES...BUT LARGE AREA OF RAIN WITH EMBEDDED TSTMS IN WAKE OF LINE AFFECTING ALL TAFS ATTM. AS SFC LO TRACKS THRU CNTRL/NRN OHIO THRU MIDDAY...PCPN WILL CONTINUE FOR ALL TAF SITES WITH HEAVIEST PCPN SHIFTING TO SRN TAFS (KCVG/KLUK/KILN). AS SFC LO TRACKS EAST THIS AFTN...FRNTL BNDRY WILL STALL ACRS FCST AREA. WITH MOIST UNSTABLE AIR SOUTH OF BNDRY...CHANCE FOR TSTMS WILL PERSIST ACRS SRN OH/NRN KY THRU AFTN HOURS. AIRMASS SHOULD BE MORE STABLE FURTHER NORTH ACRS CMH/DAY METROS...AND HAVE INDICATED -SHRA FOR THESE TAFS. DEEP SFC LO WILL EJECT INTO CNTRL PLAINS LATE THIS AFTN AND LIFT QUICKLY NORTH INTO WESTERN GRT LKS OVERNIGHT. THE FRNTL BNDRY WILL LIFT NORTH AS A WARM FRONT IN RESPONSE TO SFC LO TO WEST. APPEARS THERE WILL BE SVRL DRY HOURS THIS EVNG BEFORE TSTMS APPCH FROM WEST AFT MIDNIGHT. WINDS WILL ALSO INCREASE LATE IN RESPONSE TO DVLPG 850 LLJ INCREASING OVER 50KTS. HAVE BROUGHT TSTMS INTO ALL TAF SITES AFT 06Z. RYAN && .PREVIOUS DISCUSSION... (ISSUED 304 AM EST SUN MAR 12 2006) SHORT TERM (TODAY THROUGH TUESDAY)... SURFACE ANALYSIS SHOWS DEEP SURFACE LOW OVER MISSOURI WITH SECONDARY LOW UP NEAR CHICAGO. CONSEQUENTLY...TWO WARM FRONTS ARE EVIDENT ONE JUST SOUTH OF CINCINNATI AND THE OTHER ACROSS NRN INDIANA INTO NRN OHIO. KILN RADAR SHOWS LINE OF DEEP CONVECTION FROM CLEVELAND BACK INTO SRN MISSOURI. THIS LINE IS MAINTAINED BY A 40 TO 45 KT LOW LEVEL JET AND WILL CONTINUE TO SINK SOUTHWARD. FIRST OF ALL WILL KEEP FLASH FLOOD WATCH GOING THROUGH 7 PM MONDAY. PWS OF 1 TO 1.25 WILL BE WITH FORECAST AREA THROUGH MUCH OF THE DAY MONDAY. THIS IS ABOUT 300% OF NORMAL. WE WILL ALSO HAVE SEVERAL ROUNDS OF DEEP CONVECTION INCLUDING WHAT IS GOING ON CURRENTLY. HIGHEST NEAR TERM THREAT ARE OUR INDIANA COUNTIES AND THE REST OF THE SRN 1/4 OF FORECAST AREA WHERE A GOOD CHUNK OF THIS THREAT AREA HAS SEEN 2 TO 4 INCHES IN THE PAST 2 DAYS. AS FOR THIS MORNING TRAINING ECHOES WILL LIKELY RESULT IN SEVERAL FLASH FLOOD WARNINGS...ESPECIALLY AS LINE SAGS INTO INTO VICINITY OF OHIO RIVER. SPC HAS PLACED WESTERN PORTION OF FA IN A MODERATE RISK IN DAY 1. THIS THREAT IS FOR MAINLY TONIGHT AS DEEP CONVECTION OVER THE MID MS VLY ORGANIZES INTO A SQUALL LINE AND PROPAGATES EAST INTO OHIO. THIS IS LARGELY DUE TO INTENSIFYING MID LEVEL FLOW AS SURFACE LOW DEEPENS AND MOVES INTO GREAT LAKES. NAM IS SUGGESTING 50 KT LOW LEVEL JETS WITH GOOD UPPER LEVEL DIVERGENCE BY LATE TONIGHT. BIG QUESTION WILL BE INTENSITY OF SQUALL LINE AFTER MIDNIGHT. IT SHOULD BE WEAKENING...HOWEVER THIS IS A VERY DYNAMIC SYSTEM. PLAN TO ISSUE SPS HIGHLIGHTING TIMING OF EXPECTED CONVECTION. COLD FRONT WORKS THROUGH ON MONDAY. NAM SUGGESTING AT LEAST 1000 J/KG AHEAD OF COLD FRONT WITH HELICITY AROUND 300 AND 0 TO 3 KM SHEAR AROUND 30 M/S. COLD FRONT SHOULD BE ROUND 2 OF SEVERE WITHIN 12 HOURS. IT LOOKS LIKE A BREAK FROM THE SIGNIFICANT WEATHER ONCE COLD FRONT MOVES THROUGH...AT LEAST IN THE SHORT TERM. TIPTON LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... NO CHANGES WERE MADE IN THE EXTENDED FORECAST. FOR THOUGHTS OF PREVIOUS EXTENDED FORECASTER SEE BELOW. TIPTON PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 446 PM EST SAT MAR 11 2006 LONG TERM (TUESDAY THROUGH SATURDAY)... DEPARTING SYSTEM ON TUE WITH UPPER TROF COMING THRU AND UPPER LVL FLO BECOMING NWRLY. HAVE MENT OF CHC OF MIXED LINGERING PCPN TUE BUT GENERALLY HAVE SPED UP THE ENDING TIME BASED ON TRENDS. SECONDARY FRONT TO PIVOT THRU TUE NIGHT SO HAVE KEPT A SLIGHT CHC OF SNOW SHOWERS IN THE NE WHERE MSTR AND LIFT ARE BEST. SFC HI PRES TO BUILD SE INTO THE OH VLY WED. HAVE DRY FCST WED/WED NIGHT WITH HI PRES DOMINATING. NEXT WEATHER SYSTEM...A SFC LOW TO TRACK FROM THE MID MS VLY INTO THE OH VLY THU/THU NIGHT. TRENDS ARE SLOWER AND FURTHER SOUTH WITH THIS SYSTEM. HAVE SLOWED THE ONSET OF PRECIP TO DAYBREAK THU AND INCREASED POPS TO LKLY N AND HI CHC SOUTH. UPPER LVL TROF TO PIVOT THRU EARLY FRIDAY AND THUS HAVE LINGERED A CHC OF SNOW SHOWERS EARLY FRI. IN NWRLY FLOW SFC HI PRESSURE TO OFFER DRY WX REMAINDER OF FRI INTO SAT. TEMP WISE...HAVE TRENDED TEMPS COOLER THAN PREV FCST AND COOLER THAN MEX GUID GENERALLY CLOSER TO MEN VALUES THRU THE PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 654 AM EST SUN MAR 12 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-131200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- 654 AM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING LIKELY IN SOME LOCALS MAINLY THIS MORNING. ANY ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY OR TONIGHT COULD CAUSE ADDITIONAL FLOODING. SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT. A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO TODAY INTO PENNSYLVANIA OVERNIGHT. BEHIND THIS LOW...A NEARLY STATIONARY BOUNDARY WILL LAY OUT ACROSS SOUTHERN INDIANA AND OHIO. ANOTHER LOW PRESSURE SYSTEM WILL RAPIDLY DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND BEGIN TO PULL THE STATIONARY BOUNDARY NORTH AS A WARM FRONT. INTENSE CONVECTION IS EXPECTED TO DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND WILL LIKELY MOVE EASTWARD ALONG THE WARM FRONT INTO EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED MUCH OF INDIANA IN A MODERATE RISK FOR SEVERE WEATHER AND MUCH OF OHIO IN A SLIGHT RISK FOR SEVERE WEATHER. THE GREATEST THREAT FOR DAMAGING WINDS AND LARGE HAIL...HOWEVER IS ACROSS EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL A COLD FRONT GOES THROUGH DURING THE DAY. FLOODING WILL STILL BE A REAL PROBLEM AS WELL. ANOTHER CONCERN WILL BE RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED. KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-131200- BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 654 AM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING LIKELY IN SOME LOCALS MAINLY THIS MORNING. ANY ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY OR TONIGHT COULD CAUSE ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL A COLD FRONT GOES THROUGH DURING THE DAY. FLOODING WILL STILL BE A REAL PROBLEM AS WELL. ANOTHER CONCERN WILL BE RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TIPTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 528 AM EST SUN MAR 12 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-121230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 528 AM EST SUN MAR 12 2006 ...SEVERE THUNDERSTORMS POSSIBLE AFTER MIDNIGHT TONIGHT... A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO TODAY INTO PENNSYLVANIA OVERNIGHT. BEHIND THIS LOW...A NEARLY STATIONARY BOUNDARY WILL LAY OUT ACROSS SOUTHERN INDIANA AND OHIO. ANOTHER LOW PRESSURE SYSTEM WILL RAPIDLY DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND BEGIN TO PULL THE STATIONARY BOUNDARY NORTH AS A WARM FRONT. INTENSE CONVECTION IS EXPECTED TO DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND WILL LIKELY MOVE EASTWARD ALONG THE WARM FRONT INTO EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED MUCH OF INDIANA IN A MODERATE RISK FOR SEVERE WEATHER AND MUCH OF OHIO IN A SLIGHT RISK FOR SEVERE WEATHER. THE GREATEST THREAT FOR DAMAGING WINDS AND LARGE HAIL...HOWEVER IS ACROSS EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT TONIGHT. TIPTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 728 AM EST SUN MAR 12 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-122200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON...CINCINNATI...MILFORD 728 AM EST SUN MAR 12 2006 ...SEVERE THUNDERSTORMS POSSIBLE AFTER MIDNIGHT TONIGHT... LOW PRESSURE WILL MOVE ACROSS INDIANA AND OHIO TODAY INTO PENNSYLVANIA TONIGHT. BEHIND THIS LOW...A STATIONARY FRONT WILL LAY OUT ACROSS SOUTHERN INDIANA AND OHIO. ANOTHER LOW WILL RAPIDLY DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND BEGIN TO PULL THE STATIONARY BOUNDARY NORTH AS A WARM FRONT. INTENSE CONVECTION IS EXPECTED TO DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND WILL LIKELY MOVE EASTWARD ALONG THE FRONT INTO EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT. AS A RESULT...THE STORM PREDICTION CENTER HAS PLACED MUCH OF INDIANA IN A MODERATE RISK FOR SEVERE WEATHER AND MUCH OF OHIO IN A SLIGHT RISK FOR SEVERE WEATHER. THE GREATEST THREAT FOR DAMAGING WINDS AND LARGE HAIL...IS ACROSS EASTERN INDIANA AND WESTERN OHIO AFTER MIDNIGHT TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 AM EST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLASH FLOOD 9 SE VERSAILLES 40.13N 84.36W
03/12/2006 MIAMI OH LAW ENFORCEMENT
HIGH WATER ON STATE ROUTE 62 IN FRIENDSHIP. ALSO HIGH
WATER ON US ROUTE 421
0640 AM FLASH FLOOD BURLINGTON 39.02N 84.72W
03/12/2006 BOONE KY LAW ENFORCEMENT
3-4 FEET OF WATER OVER SEVERAL COUNTY ROADS
&&
RYANThe Cincinnati radar (KILN), 68 km away, was scanning. The volume nearest the first event began at 13:03 UTC.
6 flash flood, 4 flood. Local standard time, as filed.
Numerous roads were flooded across the Cincinnati metro area.
Several roads were flooded and closed.
State Route 41 was flooded at the intersection with Moon-Evans Road.
State Route 73 was flooded and closed.
Several roads were flooded.
State Route 180 was flooded.
Numerous roads were flooded across the county.
Several roads were flooded in town.
Dicks Creek rose out of its bank between Middletown and Lebanon.
Roads were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498220, 5498221, 5498227, 5498222, 5498226, 5498228, 5498229, 5498223, 5498225, 5498224.